MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX441T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#: fx441t) was implanted during a procedure performed on (b)(6) 2018.According to the complainant, the shunt system caused an underdrainage in combination with the reservoi.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 5 years, 8 months.Height: 105 centimeters (cm).Weight: 17 kilograms (kg).Gender: male.Same incident as medwatch#: 3004721439-2023-00235.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: no obvious defects.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the progav 2.0 shunt system upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the progav 2.0 shunt system is permeable.Computer control test: to check the flow rate of the valves, the valves were tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position, to be 5,89 cmh2o.This is not within the specified tolerance of 14 cmh2o ± 3 cmh2o.Additional testing confirms the first test results.According to our results, we can detect a presence of an accelerated outflow.Additionally, the shuntassistant was tested according to standard procedure in the vertical position.The results indicated that at a reference flow of 20 ml/h the shuntassistant had a pressure of 2,03 cmh2o.This is not within the specified tolerance of 20 cmh2o -2 / +4 cmh2o.Additional testing confirms the first test results.According to our results, we can detect a presence of an accelerated outflow.Adjustability test: in this step, it was investigated whether the adjustable progav 2.0 can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings (in increments of 5 cmh2o).The progav 2.0 was found to be non-adjustable within the specified range.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force test indicates that the brake function of the progav 2.0 is present.Due to the non-adjustability of the valve, as detailed in section 7.4, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves is/are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.For more detailed visibility, the proteins/deposits in progav 2.0 shunt system were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we have determined that there was an accelerated outflow in both valves and a non-adjustability in the progav 2.0 at the time of our investigation.Detected deposits could be responsible for this.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17627684
Report Number3004721439-2023-00234
Device Sequence Number6135692
Product Code JXG
UDI-Device Identifier04041906137465
UDI-Public4041906137465
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2022
Device Model NumberFX441T
Device Catalogue NumberFX441T
Device Lot Number20034297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight17 KG